Alert archive / Tennessee / River Flood Warnings in 2015

River Flood Warning 3, NWS Nashville, TN

February 22, 2015Perry County, Tennessee

NWS Nashville, TN issued this river flood warning at Feb 22, 2015, 7:32 AM CST for Perry County, Tennessee. It took effect at Feb 22, 2015, 8:53 PM CST. It was in force for 32 hr.

The area

The outline as issued.

The facts

Issued
Feb 22, 2015, 7:32 AM CST (13:32 UTC)
In effect from
Feb 22, 2015, 8:53 PM CST
Expired
Feb 24, 2015, 4:30 AM CST
In force
32 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
Minor

County Perry County, TN

The radar

The Ft Campbell radar (KHPX), 111 km from the middle of the area, began a volume at 13:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Buffalo River near Lobelville (LBVT1).

Action stage
10 ft
Minor stage
14 ft
Moderate stage
18 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03604400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

558 
WGUS44 KOHX 221332
FLWOHX
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Nashville TN
732 AM CST SUN FEB 22 2015

...The National Weather Service in Nashville, Tn has issued a flood warning for 
the following rivers in middle Tennessee...

  Buffalo River Near Lobelville AFFECTING Perry County

Recent heavy rain has caused the Buffalo River at Lobelville to rise. While no
additional rain fall is expected, the river will continue to rise until Monday
afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC135-230132-
/O.NEW.KOHX.FL.W.0003.150223T0627Z-150224T1030Z/
/LBVT1.1.ER.150223T0627Z.150223T1800Z.150224T0947Z.NO/
732 AM CST SUN FEB 22 2015

The National Weather Service in Nashville, Tn has issued a 

* Flood Warning for 
  The Buffalo River Near Lobelville
* From late tonight until late Monday night.
* At 06AM Sunday the stage was...12.8 feet
* Minor flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast to rise above flood stage by after midnight tomorrow and continue to 
  rise to near 16.2 feet by tomorrow early afternoon. The river will fall below 
  flood stage by Tuesday morning.
* At 16.0 feet...Flood waters cover Route 438 south of Lobelville. Extensive 
  agricultural land along the river is flooded as well.
* At 14.0 feet...Gilmer Bridge Rd and Russell Creek Rd begin to flood. Leeper 
  Bottom and Qualls Bend Rd become flooded as well.
* At 12.0 feet...Portions of secondary roads near Old Highway 13 are inundated.
* At 10.0 feet...Water inundates low lying areas and agricultural land along the
  river.



&&

LAT...LON  3600 8789 3600 8783 3579 8774 3566 8778
      3566 8785 3579 8782             



$$
4 follow-up statements
918 
WGUS44 KOHX 230145
FLWOHX
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Nashville TN
745 PM CST SUN FEB 22 2015

  Buffalo River Near Lobelville AFFECTING Perry County
.Between 3 and 3.5 inches of rain and sleet and snow fell across the basin over 
the last 36 hours along with pre-existing snow and ice melt, which has caused a
significant rise on the Buffalo River. The Buffalo River is forecast to crest
above flood stage Monday afternoon. The river will slowly fall below flood stage
by Tuesday morning and below action stage by late Tuesday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC135-231345-
/O.EXT.KOHX.FL.W.0003.150223T0253Z-150224T1912Z/
/LBVT1.1.ER.150223T0253Z.150223T1800Z.150224T1312Z.NO/
745 PM CST SUN FEB 22 2015

The Flood Warning continues for 
 The Buffalo River Near Lobelville
* Until Tuesday afternoon.
* At 7PM Sunday the stage was 13.7 feet
* Minor flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast to rise above flood stage by 11 PM tonight and continue to rise to 
  near 16.0 feet by early Monday afternoon. The river will fall below flood 
  stage by Tuesday morning.
* At 16.0 feet...Flood waters cover Route 438 south of Lobelville. Extensive 
  agricultural land along the river is flooded as well.
* At 14.0 feet...Gilmer Bridge Rd and Russell Creek Rd begin to flood. Leeper 
  Bottom and Qualls Bend Rd become flooded as well.
* At 12.0 feet...Portions of secondary roads near Old Highway 13 are inundated.
* At 10.0 feet...Water inundates low lying areas and agricultural land along the
  river.



&&

LAT...LON  3600 8789 3600 8783 3579 8774 3566 8778
      3566 8785 3579 8782             



$$
961 
WGUS44 KOHX 231337
FLWOHX
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Nashville TN
737 AM CST MON FEB 23 2015

  Buffalo River Near Lobelville AFFECTING Perry County

The Buffalo River near Lobelville remains above flood stage and is continuing
to rise. The river is expected to crest Monday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC135-240137-
/O.CON.KOHX.FL.W.0003.000000T0000Z-150224T1912Z/
/LBVT1.1.ER.150223T0433Z.150223T1800Z.150224T1312Z.NO/
737 AM CST MON FEB 23 2015

The Flood Warning continues for 
 The Buffalo River Near Lobelville
* Until Tuesday afternoon.
* At 07AM Monday the stage was...15.6 feet
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 14.0 feet.
* The river will continue rising to near 16.0 feet by this afternoon. The river 
  will fall below flood stage tomorrow morning.
* At 16.0 feet...Flood waters cover Route 438 south of Lobelville. Extensive 
  agricultural land along the river is flooded as well.
* At 14.0 feet...Gilmer Bridge Rd and Russell Creek Rd begin to flood. Leeper 
  Bottom and Qualls Bend Rd become flooded as well.
* At 12.0 feet...Portions of secondary roads near Old Highway 13 are inundated.
* At 10.0 feet...Water inundates low lying areas and agricultural land along the
  river.



&&

LAT...LON  3600 8789 3600 8783 3579 8774 3566 8778
      3566 8785 3579 8782             



$$
545 
WGUS84 KOHX 240149
FLSOHX
Flood Statement
National Weather Service Nashville TN
749 PM CST MON FEB 23 2015

...The flood warning continues for the following rivers in Tennessee...
 
  Buffalo River Near Lobelville AFFECTING Perry County 
 
.Due to heavy rain and snow and ice melt, the Buffalo River remains above flood
stage. The river is expected to drop below flood stage shortly after midnight
tonight. However, the river will still remain above action stage through Tuesday
evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC135-241235-
/O.EXT.KOHX.FL.W.0003.000000T0000Z-150224T1235Z/
/LBVT1.1.ER.150223T0433Z.150223T1830Z.150224T0635Z.NO/
749 PM CST MON FEB 23 2015

...Flood Warning extended until 02/24 06:35...The Flood Warning continues for
  The Buffalo River Near Lobelville
* Until 02/24 06:35.
* At 7PM Monday the stage was 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 14.0 feet.
* The river will continue to fall to below flood stage by after midnight 
  tomorrow.
* At 16.0 feet...Flood waters cover Route 438 south of Lobelville. Extensive 
  agricultural land along the river is flooded as well.
* At 14.0 feet...Gilmer Bridge Rd and Russell Creek Rd begin to flood. Leeper 
  Bottom and Qualls Bend Rd become flooded as well.
* At 12.0 feet...Portions of secondary roads near Old Highway 13 are inundated.
* At 10.0 feet...Water inundates low lying areas and agricultural land along the
  river.


&&

LAT...LON  3600 8789 3600 8783 3579 8774 3566 8778
      3566 8785 3579 8782             



$$
480 
WGUS84 KOHX 240557
FLSOHX
Flood Statement
National Weather Service Nashville TN
1157 PM CST MON FEB 23 2015

...The flood warning is cancelled for the following rivers in Tennessee...
 
  Buffalo River Near Lobelville AFFECTING Perry County
 
.The Buffalo River at Lobelville has fallen below the 14 foot flood stage. 
Therefore the Flood Warning has been cancelled.  The river remains in action 
stage, however, and will have a Flood Advisory as a result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Although rises near the river may still be possible...never drive through flooded roads as the depth of water may be too great to pass...Even in trucks or sport utility vehicles. If you come across a flooded road...Turn around don't drown.

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC135-240627-
/O.CAN.KOHX.FL.W.0003.000000T0000Z-150224T1235Z/
/LBVT1.1.ER.150223T0433Z.150223T1830Z.150224T0635Z.NO/
1157 PM CST MON FEB 23 2015

The Flood Warning is cancelled for
  The Buffalo River Near Lobelville
* At 11PM Monday the stage was 13.6 feet.
* Flood stage is 14.0 feet.
* The river will continue to fall.
* At 14.0 feet...Gilmer Bridge Rd and Russell Creek Rd begin to flood. Leeper 
  Bottom and Qualls Bend Rd become flooded as well.
* At 12.0 feet...Portions of secondary roads near Old Highway 13 are inundated.
* At 10.0 feet...Water inundates low lying areas and agricultural land along the
  river.


&&

LAT...LON  3600 8789 3600 8783 3579 8774 3566 8778
      3566 8785 3579 8782             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Feb 22, 6:03 AM CST, 1 hour 29 minutes earlier.

Area forecast discussion, Feb 22, 6:03 AM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
603 AM CST SUN FEB 22 2015

.UPDATE...FOR 12Z AVIATION DISCUSSION.
&&

.AVIATION...12Z AVIATION DISCUSSION.
BECAUSE OF ASOS OBS UNAVAILABLE AT CSV...AMD NOT SKED CSV THRU 23/12Z.
NO SIGNIFICANT LOW LEVEL CEILING EROSIONS ANTICIPATED...AS LOW LEVEL
MOISTURE SHOULD PERSISTS THRU 23/12Z ALSO. EXPECT A GRADUAL RISE TO
LIFR TO IFR CEILINGS THRU 23/12Z AS THE LOWEST LEVEL OF MOISTURE MIXES
OUT AS NLY WINDS STREGTHEN FROM AROUND 5 KTS TO 10 TO 15 KTS BY 23/12Z.
&&

.PREV DISCUSSION.../ISSUED 329 AM CST SUN FEB 22 2015/

DISCUSSION...

SHORT TERM(TODAY THRU TUES NT)...
RAINFALL HAS ENDED ACROSS THE MID STATE BUT LOW LEVEL MOISTURE IS
EXPECTED TO CONTINUE. LIFT WILL BE VERY WEAK SO WILL JUST INCLUDE
A CHANCE OF DRIZZLE FOR TODAY. AS FOR THE FLOOD WATCH...SOME OF
OUR RIVER POINTS AND STREAMS ARE STILL IN QUESTION AND THUS WILL
KEEP THE FLOOD WATCH GOING UNTIL AT LEAST 12Z. WE WILL PROBABLY
EXTEND THAT AS WE APPROACH 6 AM LATER THIS MORNING. AREAS OF
FOG...SOME FREEZING FOG NORTH...WILL BE POSSIBLE INTO EARLY
MORNING.

OTHERWISE...OVER THE NEXT 48 TO 72 HOURS...SEVERAL GULF SYSTEMS WILL
PASS ALONG THE DEEP SOUTH. SOME OF THE MOISTURE COULD GET INTO OUR
AREA TONIGHT SO WE WILL INCLUDE LOW CHANCE OF SNOW. CERTAINLY...A
VERY MILD NUISANCE COMPARED TO WHAT WE HAVE BEEN THROUGH.

FOR TEMPERATURES OVER THE NEXT FEW DAYS...A COLD PATTERN WILL BE
WITH US ONCE AGAIN. WITH THE GULF SYSTEMS PASSING WELL TO OUR
SOUTH...AN OVERALL NORTHERLY SFC FLOW WILL BE ENFORCED AS CANADIAN
HIGH PRESSURE CONTINUES TO EXERT ITS INFLUENCE ACROSS A LARGE SNOW
PACK COVERED AREA TO OUR NORTH.

LONG TERM(WED THRU SAT)...
00Z SUN CONSENSUS MODEL RUNS ALL IN ALL ADVERTISING SIMILAR TO THE
00Z SAT CONSENSUS MODEL RUNS WITH THE NEXT CHANCE OF PCPN BEING THIS
UPCOMING WEEKEND...AS INCREASED MOISTURE AND AN UPPER LEVEL
DISTURBANCE MOVES ACROSS THE MID STATE. TEMPS STILL EXPECTED TO BE
BELOW NORMAL WITH A WARM UP TOWARD THE WEEKEND AS UPPER LEVEL FLOW
BECOMES MORE SWLY PRONOUNCED...BUT STILL TEMPS EXPECTED A FEW
DEGREES BELOW SEASONAL NORMAL VALUES EVEN THEN. THE COLDEST TEMPS
ARE EXPECTED ON FRI MORNING...MAINLY IN THE TEENS...AS INFLUENCES OF
UPPER MIDWEST/CANADIAN HIGH PRESSURE BASED SYSTEM WORKS INTO MID
STATE. BELIEVE THAT THERE MAY BE A SLIGHT CHANCE OF A RAIN/SNOW
MIXTURE FRI EVENING...TRANSITIONING TO A SLIGHT CHANCE OF SNOW AFTER
MIDNIGHT FRI NIGHT...THEN TRANSITIONING QUICKLY INTO A CHANCE OF
RAIN ON SAT. THIS PATTERN OF AN EVENING MIX...TO AFTER MIDNIGHT
SNOW...TO RAIN IS EXPECTED SAT NIGHT...SUN...AND EVEN INTO SUN NIGHT.
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL NOON CST TODAY FOR TNZ005>011-023>034-056>066-
075-077>080.
&&

31
Hazardous weather outlook, Feb 22, 5:24 AM CST, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
524 AM CST SUN FEB 22 2015

TNZ005>011-023>034-056>066-075-077>080-231100-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-
524 AM CST SUN FEB 22 2015

...FLOOD WATCH IN EFFECT UNTIL NOON CST TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

SOME PATCHY FREEZING FOG IS POSSIBLE FOR LOCATIONS MAINLY ALONG
AND WEST OF INTERSTATE 65 THROUGH THE MID MORNING HOURS.

WET AND SLUSHY ROAD CONDITIONS CONTINUE THIS MORNING...AND WITH
TEMPERATURES APPROACHING FREEZING IN SOME LOCATIONS...BLACK ICE
DEVELOPMENT IS POSSIBLE THROUGH THE MORNING HOURS.

A FLOOD WATCH CONTINUES THROUGH NOON TODAY ACROSS MOST OF MIDDLE
TENNESSEE DUE TO RAINFALL EXPERIENCED YESTERDAY ALONG WITH THE
INFLUENCES OF MELTING ICE AND SNOW.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT ANY ADDITIONAL FLOODING TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.

TNZ093>095-231100-
WAYNE-LAWRENCE-GILES-
524 AM CST SUN FEB 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 6:15 PM CSTAreal Flood AdvisoryOHXHickman, Lewis, Maury, Perry, Williamson10 hr
Feb 21, 9:07 PM CSTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Hickman, Houston, Humphreys and 8 more6 hr
Feb 21, 9:47 PM CSTRiver Flood WarningOHXCheatham24 hr
Feb 21, 10:30 PM CSTRiver Flood WarningOHXHickman14 hr
Feb 22, 2:55 AM CSTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Hickman, Houston, Humphreys and 10 more9 hr
Feb 22, 3:41 AM CSTAreal Flood AdvisoryOHXBedford, Cannon, Clay, Coffee, Cumberland, Davidson and 16 more8 hr
Feb 22, 3:57 AM CSTAreal Flood AdvisoryOHXHickman, Lewis, Maury, Perry, Williamson8 hr
Feb 22, 4:26 AM CSTRiver Flood AdvisoryOHXPerry36 hr
Feb 22, 4:39 AM CSTRiver Flood AdvisoryOHXDavidson, Williamson27 hr
Feb 22, 7:04 AM CSTRiver Flood AdvisoryOHXMontgomery31 hr
Feb 22, 7:16 AM CSTRiver Flood AdvisoryOHXMontgomery, Robertson12 hr
Feb 22, 7:25 AM CSTRiver Flood AdvisoryOHXHickman51 hr
Feb 22, 7:48 AM CSTRiver Flood AdvisoryOHXGiles23 hr

Nearby

River Flood Warnings in Tennessee, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.